Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 68, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 9, 2025, 8:14 PM EDT for 6 counties in South Carolina. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2025, 8:14 PM EDT (00:14 UTC)
- Expired
- Jun 9, 2025, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edgefield County, SC, Fairfield County, SC, Lexington County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 55 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:15 PM EDT | TSTM WND DMG | 2 Sw Newberry, SC | Trained weather spotter reported tree down on a powerline in the 6500-6800 block of SC 121. Time estimated by radar. |
| Jun 9, 8:18 PM EDT | TSTM WND DMG | 7 Sse Silverstreet, SC | Saluda County dispatch reported trees down at The Ridge Rd and Caldwell Rd. Time estimated by radar. |
| Jun 9, 8:21 PM EDT | TSTM WND DMG | 4 N Saluda, SC | Saluda County dispatch reported trees down on powerlines in the 4000 block of Newberry Highway north of Saluda. Time estimated by radar. |
| Jun 9, 8:42 PM EDT | TSTM WND DMG | 2 Wsw Peak, SC | Newberry County dispatch reported trees down along Hwy 176 near Mayer Rd. Time estimated by radar. |
| Jun 9, 8:44 PM EDT | TSTM WND DMG | 2 Nw Chapin, SC | Newberry County dispatch reported a tree down along Sam Koon Rd near Maple Hollow Ln. Time estimated by radar. |
| Jun 9, 8:48 PM EDT | TSTM WND DMG | Chapin, SC | Columbia News Affiliate posted a picture from a viewer in Chapin of a large branch snapped off a tree. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
041
WUUS52 KCAE 100014
SVRCAE
SCC037-039-063-071-079-081-100100-
/O.NEW.KCAE.SV.W.0068.250610T0014Z-250610T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
814 PM EDT Mon Jun 9 2025
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Southwestern Fairfield County in central South Carolina...
Southern Newberry County in central South Carolina...
North central Edgefield County in central South Carolina...
Northwestern Lexington County in central South Carolina...
Saluda County in central South Carolina...
Northwestern Richland County in central South Carolina...
* Until 900 PM EDT.
* At 814 PM EDT, severe thunderstorms were located along a line
extending from 9 miles east of Lake Greenwood State Park to 6 miles
northwest of Johnston, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Newberry, Batesburg-Leesville, VC Summer Nuclear Station, Saluda,
Prosperity, Ridge Spring, Jenkinsville, Dreher Island State Park,
Saluda County Airport, Newberry College, Chapin, Gilbert, Summit,
Little Mountain, Monetta, Pomaria, Silverstreet, Ward, Peak, and
Cedar Grove Fire Station.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 42 and 45.
Interstate 26 between mile markers 76 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3409 8191 3413 8187 3415 8190 3429 8185
3430 8122 3384 8138 3385 8154 3388 8157
3385 8161 3386 8199
TIME...MOT...LOC 0014Z 265DEG 29KT 3424 8179 3388 8190
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EC1 follow-up statement
318
WWUS52 KCAE 100033
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
833 PM EDT Mon Jun 9 2025
SCC037-100043-
/O.CAN.KCAE.SV.W.0068.000000T0000Z-250610T0100Z/
Edgefield SC-
833 PM EDT Mon Jun 9 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EDGEFIELD COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3425 8169 3430 8122 3384 8138 3385 8154
3388 8157 3385 8161 3386 8181 3387 8182
TIME...MOT...LOC 0033Z 265DEG 29KT 3425 8165 3389 8176
$$
SCC039-063-071-079-081-100100-
/O.CON.KCAE.SV.W.0068.000000T0000Z-250610T0100Z/
Fairfield SC-Newberry SC-Lexington SC-Saluda SC-Richland SC-
833 PM EDT Mon Jun 9 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN FAIRFIELD...SOUTHEASTERN NEWBERRY...NORTHWESTERN
LEXINGTON...EASTERN SALUDA AND NORTHWESTERN RICHLAND COUNTIES...
At 833 PM EDT, severe thunderstorms were located along a line
extending from near Newberry to near Saluda County Airport, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Batesburg-Leesville, Saluda, Prosperity, Ridge Spring, Jenkinsville,
Saluda County Airport, Dreher Island State Park, Chapin, Gilbert,
Summit, Little Mountain, Monetta, Pomaria, Silverstreet, Ward, Peak,
Cedar Grove Fire Station, South Shore Marina, Oswald Park, and Saluda
Co Sheriff's Office.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 42 and 45.
Interstate 26 between mile markers 79 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3425 8169 3430 8122 3384 8138 3385 8154
3388 8157 3385 8161 3386 8181 3387 8182
TIME...MOT...LOC 0033Z 265DEG 29KT 3425 8165 3389 8176
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:52 PM EDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jun 9, 1:52 PM EDT, 6 hours 22 minutes before
Area Forecast Discussion National Weather Service Columbia SC 152 PM EDT Mon Jun 9 2025 .SYNOPSIS... The threat of severe weather returns again with increasing rain chances this afternoon. Showers and thunderstorms are most likely later this evening through the early overnight hours. As an upper trough lifts away from the region, we should transition to less organized and more typical summertime pulse convection through the remainder of the week and into next weekend. && .NEAR TERM /THROUGH TONIGHT/... Key Message(s): - Shower and thunderstorm chances increase this afternoon, with a few strong to severe thunderstorms possible through the early overnight hours. Satellite imagery this afternoon shows scattered cumulus across much of the forecast area. A singular shower continues to trek east across our southern counties and we are monitoring additional development across Georgia, which could clip the northern CSRA during the next few hours. Latest model guidance suggests that showers and thunderstorms will be most likely in our FA later this evening and into the early overnight hours, from roughly 6pm to 3am. This timing lines up with the passage of a shortwave, which should aid in convective development even after the sun sets. The SPC maintains a Slight (2/5) risk for severe weather across our entire CWA, with damaging wind gusts as the primary hazard. Latest SPC mesoanalysis shows CAPE values in excess of 1000 J/kg across much of the region, though the overall shear is unimpressive. DCAPE values are in excess of 1000 J/kg across the northern half of our CWA where PWATs are lower indicating the presence of more dry air. While isolated development cannot be ruled out, the lack of significant large scale forcing would suggest the threat will be highest when the aforementioned shortwave arrives towards evening. Temperatures should peak in the mid to upper 80s southwest and the upper 80s to lower 90s southeast, falling into the upper 60s to lower 70s by daybreak Tuesday && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... Key Message(s): - Additional scattered convection possible on Tuesday. As an upper-lvl trough pushes eastward across the Ohio River Valley, an associated cold front will move towards the region and then stall nearby. This will result in isolated to scattered showers to develop throughout the day. Despite there being ample amount of instability (~1250-1500 J/kg) and DCAPE (~750-1000 J/kg) present, the overall shear looks rather unimpressive. With this, a few storms may become severe and the main threats would be damaging wind gusts and locally heavy rainfall. Shifting into the evening hours, rain chances will begin to diminish across the western counties as drier air mixes into the region. However, rain chances will remain over the eastern counties where deep moisture continues to filter in. Highs will climb into the mid to upper 80s. Lows will range in the mid to upper 60s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Key Message(s): -Typical summertime afternoon thunderstorms continues but the severe threat remains low. As weak upper-lvl ridging builds into the region from the south throughout the week, a series of upper-lvl disturbances will likely glide through the region. The aforementioned stalled front will finally shift out of the region as a weak warm front lifts across sometime on Thursday. Most guidance tends to suggest that showers and thunderstorms will be primarily diurnally driven and the region will enter into a more typical summerlike pattern. With a good amount of moisture still available, any sort of forcing mechanism will trigger showers and thunderstorms to develop. Temperatures stay close to normal for this time of year. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... Restrictions Possible Later Today from Showers and Thunderstorms, FOllowed by Low Ceilings Tonight.... All terminals are VFR this afternoon as scattered cumulus clouds with ceilings between 4000 and 5000 feet pass through the region. Surface winds will continue to be gusty at times, with the highest gusts being observed at CAE/CUB so far. Have pushed back the timing of restrictions due to showers and thunderstorms based on the latest guidance. Rain chances increase as the afternoon goes on with restrictions most likely at AGS/DNL between 22Z and 02Z, CAE/CUB between 23Z and 03Z, and between 00Z and 04Z at OGB. Having said that, more isolated development cannot be ruled out outside of these windows and trends will be monitored as the day goes on. Latest guidance shows ceilings falling behind the convection, with all sites dropping to at least low MVFR ceilings towards daybreak. Conditions should gradually improve late in the TAF period as the low stratus transitions to scattered cumulus. EXTENDED AVIATION OUTLOOK...Brief flight restrictions are possible each day with typical summertime thunderstorms throughout the week. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. &&
In the hours before
Special weather statement, Jun 9, 5:44 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Columbia SC
544 PM EDT Mon Jun 9 2025
GAZ040-063-064-SCZ018-025-092230-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
544 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of north central
McDuffie, northwestern Columbia, southeastern Lincoln, northwestern
Edgefield and eastern McCormick Counties through 630 PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mistletoe State Park, or 15 miles north of Thomson, moving northeast
at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Edgefield, McCormick, Lincolnton, Clarks Hill Recreation Area, Elijah
Clark State Park, Mistletoe State Park, Mccormick County Airport,
Hamilton Branch State Park, Bradley, Parksville, Plum Branch,
Winfield, Modoc, Scott's Landing, Knox Scout Reservation, Double
Branches, Wildwood Park, Cleora, Modoc Boat Ramp, and
Eubank-Blanchard Community Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3364 8253 3366 8251 3365 8249 3372 8253
3402 8224 3397 8218 3399 8215 3398 8206
3395 8204 3396 8203 3383 8185 3355 8244
TIME...MOT...LOC 2143Z 230DEG 29KT 3368 8241
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ECSpecial weather statement, Jun 9, 6:33 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Columbia SC
633 PM EDT Mon Jun 9 2025
SCZ037-038-136-137-092315-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
Clarendon SC-
633 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of southeastern
Calhoun, southwestern Clarendon and central Orangeburg Counties
through 715 PM EDT...
At 633 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brookdale, moving east at 40 mph.
...Boaters on Lake Marion Should Seek Safe Harbor...
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orangeburg, Manning, Brookdale, Summerton, Bowman, Elloree, Santee
State Park, Santee Cooper Regional Airport, Claflin College, South
Carolina State University, Orangeburg County Airport, Edisto Gardens,
Santee, Cameron, Eutawville, Rowesville, Vance, Cordova, Poplar Creek
Landing, and Stumphole Landing.
This includes the following highways...
Interstate 26 between mile markers 144 and 165.
Interstate 95 between mile markers 89 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3346 8015 3345 8015 3346 8016 3345 8017
3345 8020 3344 8020 3345 8022 3340 8022
3339 8024 3335 8024 3335 8091 3357 8093
3371 8017 3349 8013 3347 8015 3346 8013
TIME...MOT...LOC 2233Z 262DEG 35KT 3347 8076
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ECSpecial weather statement, Jun 9, 7:09 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Columbia SC
709 PM EDT Mon Jun 9 2025
GAZ040-SCZ018-025-100000-
Lincoln GA-McCormick SC-Edgefield SC-
709 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of northwestern
Lincoln, northwestern Edgefield and northern McCormick Counties
through 800 PM EDT...
At 708 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Strom Thurmond, or 15 miles east of Elberton, moving east at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McCormick, Mccormick County Airport, Lake Strom Thurmond, Bobby Brown
State Park, Gill's Point, Bordeaux, Hester's Ferry Campground, Broad
River Campground, Mount Carmel, Leroy's Ferry Recreation Area,
Willington, Mount Carmel Park, and Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3398 8261 3396 8256 3402 8259 3407 8253
3408 8248 3406 8245 3406 8233 3397 8230
3402 8225 3397 8218 3399 8215 3398 8205
3396 8205 3395 8203 3387 8203 3393 8263
3398 8265
TIME...MOT...LOC 2308Z 267DEG 31KT 3402 8261
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ECSpecial weather statement, Jun 9, 7:33 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Columbia SC
733 PM EDT Mon Jun 9 2025
SCZ038-092345-
Clarendon SC-
733 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of east central
Clarendon County through 745 PM EDT...
At 732 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Manning, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Foreston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3382 7992 3381 7995 3377 7999 3372 7997
3370 8000 3363 8003 3363 8016 3379 8016
3385 7990
TIME...MOT...LOC 2332Z 261DEG 32KT 3372 8004
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ECLocal storm report, Jun 9, 8:12 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
812 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Tstm Wnd Dmg 6 NNE Mccormick 33.99N 82.25W
06/09/2025 McCormick SC Law Enforcement
McCormick county dispatch reported trees
down at the intersection of US 221 and Eden
Hall Rd. Time estimated by radar.
&&
gplLocal storm report, Jun 9, 8:14 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
814 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Tstm Wnd Dmg 3 NE Willington 34.00N 82.41W
06/09/2025 McCormick SC Law Enforcement
McCormick County dispatch reported trees
down along Hwy 28 north. Time estimated
based on radar.
&&
gplThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:48 PM EDT | Special Weather Statement | CAE | Edgefield, Lexington, Saluda | 27 min |
| Jun 9, 8:48 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland | 42 min |
| Jun 9, 8:49 PM EDT | Tornado Warning | CAE | Lexington, Richland | 26 min |
| Jun 9, 8:59 PM EDT | Tornado Warning | CAE | Fairfield, Richland | 31 min |
| Jun 9, 9:26 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lee, Lexington, Richland, Sumter | 49 min |
| Jun 9, 10:12 PM EDT | Special Weather Statement | CAE | Kershaw, Lee, Sumter | 33 min |
| Jun 10, 12:02 AM EDT | Areal Flood Advisory | CAE | Aiken, Barnwell | 118 min |
| Jun 10, 1:25 AM EDT | Areal Flood Advisory | CAE | Aiken, Barnwell | 3 hr |
| Jun 10, 1:29 AM EDT | Areal Flood Advisory | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 2 hr |
| Jun 10, 1:33 AM EDT | Special Weather Statement | CAE | Allendale | 42 min |
| Jun 10, 10:35 AM EDT | Special Weather Statement | CAE | Clarendon | 25 min |
| Jun 10, 6:31 PM EDT | Special Weather Statement | CAE | McCormick | 29 min |
| Jun 10, 6:45 PM EDT | Special Weather Statement | CAE | McCormick | 45 min |
| Jun 10, 7:03 PM EDT | Special Weather Statement | CAE | McCormick | 27 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.